Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS San Angelo, TX

April 11, 2000Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 9:08 PM CDT for Schleicher County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 9:08 PM CDT (02:08 UTC)
Expired
Apr 11, 2000, 10:15 PM CDT
In force
67 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Schleicher County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:30 PM CDTHail 1Eldorado, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS54 KSJT 120209
SVRSJT
TXC413-120315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHLEICHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1015 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN SCHLEICHER COUNTY...
  OR ABOUT 16 MILES EAST OF OZONA...MOVING EAST AT 20 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A
STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS.

HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:25 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 11, 8:25 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX
NATIONAL WEATHER SERVICE SAN ANGELO, TX
313 AM CDT TUE APR 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM FOR...
BROWN...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE...MASON...MCCULLOCH
...MENARD...RUNNELS...SAN SABA...SCHLEICHERR...SUTTON...TOM GREEN...

HAVE UPDATED ZONES TO REFLECT NEW WATCH AREA.  NO OTHER CHANGES
MADE...STORMS SHOULD CONTINUE THROUGH WEST CENTRAL TEXAS FO#R THE
REMAINDER OF TONIGHT BUT NOT AT THE SEVERE LEVEL BEING EXPERIENCED AT
THE CURRENT TIME.

.SJT...CAUTION ON AREA LAKES TONIGHT.
.JCT...CAUTION ON AREA LAKES TONIGHT.

15
N
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:09 PM CDTTornado WarningSJTConcho, Runnels36 min
Apr 11, 7:15 PM CDTSevere Thunderstorm WarningSJTTom Green60 min
Apr 11, 7:25 PM CDTSevere Thunderstorm WarningSJTIrion50 min
Apr 11, 7:29 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch61 min
Apr 11, 7:40 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 11, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown66 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningSJTCrockett63 min
Apr 11, 8:06 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
Apr 11, 8:24 PM CDTSevere Thunderstorm WarningSJTConcho, Menard66 min
Apr 11, 8:27 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch63 min
Apr 11, 8:45 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher60 min
Apr 11, 8:51 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Apr 11, 9:01 PM CDTSevere Thunderstorm WarningSJTBrown59 min
Apr 11, 9:42 PM CDTSevere Thunderstorm WarningSJTSutton63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.